MAUDE Adverse Event Report: STRYKER SPINE-FRANCE NAVIGATOR DISC SPACE DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE NAVIGATOR DISC SPACE DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48394005
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; central sterile services of the clinic, reported that "the distractor could not open completely, the handle broke inside by unscrewing it during a medical procedure.".
 
Additional Manufacturer Narrative
Visual inspection, device history review, complaint history review, risk assessment.The device was inspected and it was confirmed the side handle was fractured off the device.No relevant manufacturing issues were found upon manufacturing history review.The probable root cause of this event is user error.
 
Event or Problem Description

Brand Name
NAVIGATOR DISC SPACE DISTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6384168
Report Number0009617544-2017-00068
Device Sequence Number19083257
Product Code LXH
UDI-Device Identifier07613327270648
UDI-Public(01)07613327270648
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nursing Assistant
Type of Report Initial,Followup
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48394005
Device Lot Number160724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date05/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1